MAUDE Adverse Event Report: NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR

NALU MEDICAL, INC NALU NEUROSTIMULATION SYSTEM; PERIPHERAL NERVE STIMULATOR
Model Number 71007
Medical Device Problem Code Intermittent Communication Failure (4038)
Health Effect - Clinical Code Inadequate Pain Relief (2388)
Date of Event 05/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There are no allegations of system or component failure or malfunction.Patient requested a specific location for implant and was dissatisfied with the location the physician chose to implant.During the initial implant procedure, the physician elected to place the ipg in a location that would provide the best possible function of the system based on the patient's anatomy.The initial surgical revision was performed per the patient request and placed the ipg at the patient's requested location.The location requested by the patient was found to not be optimal for function of the system due to the patient's anatomy.The communication issues encountered are directly related to the patient choice of location for the ipg despite being advised against the location.
 
Event or Problem Description
Patient was implanted with nalu peripheral nerve stimulator system on (b)(6) 2022.Patient had expressed a preferred location for the implant, however during the procedure the physician made the determination that an alternate location would be better suited to the patient's physical anatomy.Patient contacted nalu to express dissatisfaction with the location of the implant and requested to have it moved to the originally requested location.Surgical revision was performed on (b)(6) 2023 to move the implantable pulse generator (ipg) to the patient's requested location.No new components were implanted at the time of the procedure.See mdr 3015425075-2023-00056.After moving the ipg to the patient's requested location, the patient found that there were issues with communication between the ipg and the external therapy discs.The patient expressed frustration and requested to remove the nalu system.On (b)(6) 2025 a surgical procedure was performed to remove the nalu ipg.The nalu leads remain implanted and were connected to a device from a different manufacturer.

Brand Name
NALU NEUROSTIMULATION SYSTEM
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008
Manufacturer (Section G)
NALU MEDICAL, INC
2320 faraday ave
suite 100
carlsbad CA 92008 7241
Manufacturer Contact
chelsea gutierrez
2320 faraday ave
suite 100
carlsbad, CA 92008-7241
7144010608
MDR Report Key22200124
Report Number3015425075-2025-00185
Device Sequence Number18059300
Product Code GZF
UDI-Device Identifier00812537030999
UDI-Public(01)00812537030999(11)210714(17)240714
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K183579
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Expiration Date07/14/2024
Device Model Number71007
Device Catalogue Number71007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2025
Initial Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown